Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 601--602

Quadriparesis and dysarthria due to tetrabenazine therapy in a child with rheumatic chorea

Syed Ahmed Zaki, Vijay Lad, Preeti Shanbag 
 Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022
India

Tetrabenazine (TBZ) is widely used to treat hyperkinetic movement disorders in adults; however, published experience with the drug in children is limited. Common side effects of TBZ include drowsiness, sedation, weakness, Parkinsonism, depression, and acute akathisia, all of which are reversible with decreased doses. We report here a 7-year-old girl with rheumatic chorea who developed acute akinesia of all four limbs and dysarthria due to TBZ therapy. Withdrawal of the drug led to rapid improvement within 18 hours.


How to cite this article:
Zaki SA, Lad V, Shanbag P. Quadriparesis and dysarthria due to tetrabenazine therapy in a child with rheumatic chorea.Indian J Pharmacol 2011;43:601-602


How to cite this URL:
Zaki SA, Lad V, Shanbag P. Quadriparesis and dysarthria due to tetrabenazine therapy in a child with rheumatic chorea. Indian J Pharmacol [serial online] 2011 [cited 2020 Feb 19 ];43:601-602
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=5;spage=601;epage=602;aulast=Zaki;type=0